Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 16, NWS Elko, NV

June 14, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at Jun 14, 2011, 12:26 PM PDT for Elko County, Nevada. It took effect at Jun 15, 2011, 12:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 12:26 PM PDT (19:26 UTC)
In effect from
Jun 15, 2011, 12:00 AM PDT
Expired
Jun 15, 2011, 6:44 AM PDT
In force
7 hr
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WGUS45 KLKN 141926
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1226 PM PDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

  MARYS RIVER NEAR CHARLESTON AFFECTING ELKO COUNTY
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS 
FORECASTED.  

RECENT WARM TEMPERATURES HAVE INCREASE SNOWMELT WHICH HAS CAUSED
INCREASED FLOWS ON THE MARYS RIVER. THE MARYS RIVER NEAR CHARLESTON
IS EXPECTED TO RISE SLIGHTLY ABOVE FLOOD STAGE LATER THIS EVENING AND
CONTINUE THROUGH WEDNESDAY MORNING.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    WED    THU    FRI

MARYS RIVER
  CHARLESTON        5.0    4.7 TUE 11 AM    5.1    4.7    4.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR
VISITING US ON THE WEB AT WEATHER.GOV/ELKO...

&&

NVC007-151926-
/O.NEW.KLKN.FL.W.0016.110615T0700Z-110616T0100Z/
/MBON2.1.ER.110615T0700Z.110615T0700Z.110615T1300Z.UU/
1226 PM PDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARYS RIVER NEAR CHARLESTON.
* FROM LATE THIS EVENING THROUGH WEDNESDAY MORNING...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 11:30 AM TUESDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE LATER 
  THIS EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS 
  IN LOWEST PORTIONS OF REACH.  ABOUT 600 CFS...LIKE FLOOD OF 
  6/3/1995.

$$
1 follow-up statement
625 
WGUS85 KLKN 151344
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
644 AM PDT WED JUN 15 2011

&&

NVC007-151414-
/O.CAN.KLKN.FL.W.0016.000000T0000Z-110616T0100Z/
/MBON2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
644 AM PDT WED JUN 15 2011

$$

NVC007-151414-
/O.CAN.KLKN.FL.W.0018.000000T0000Z-110615T1344Z/
/JBGN2.1.ER.110614T2300Z.110615T0115Z.110615T0330Z.UU/
644 AM PDT WED JUN 15 2011

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:00 AM PDT, 10 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 2:00 AM PDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT TUE JUN 14 2011

.SYNOPSIS...A BEAUTIFUL SPRING DAY FOR THE GREAT BASIN TODAY WITH
CLEAR SUNNY SKIES...LIGHT WINDS...AND NORMAL MID JUNE
TEMPERATURES. WARMER TEMPERATURES WEDNESDAY WITH VALLEYS WARMING
WELL INTO THE 80S. ISOLATED AFTERNOON THUNDERSTORMS ACROSS EASTERN
NEVADA WEDNESDAY THROUGH NEXT WEEKEND...BUT MOST LOCATIONS WILL
REMAIN DRY.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. NEAR PERFECT SPRING WEATHER
TODAY AS NEVADA ENJOYS A RARE COMBINATION OF CLEAR SUNNY
SKIES...LIGHT WINDS...AND WARM/NORMAL MID-JUNE TEMPERATURES. VERY
DRY AIR ARRIVING THIS MORNING AS SHOWN BY IR SATELLITE...WITH
CRYSTAL CLEAR SKIES ACROSS THE ENTIRE STATE. STRONG RADIATIONAL
COOLING ALLOWING TEMPERATURES TO FALL QUICKLY TONIGHT...BUT
SURFACE DEWPOINTS NEAR 40 WILL HOLD LOW TEMPS NEAR NORMAL.

WEDNESDAY...WARMING TREND CONTINUES. MOST VALLEYS WARM WELL INTO
THE 80S...WITH PORTIONS OF NYE COUNTY ECLIPSING 90. NORTHERN
ELKO/HUMBOLDT COUNTIES A TOUCH COOLER...HOLDING NEAR NORMAL IN THE
70S. MORE OF A W/SW BREEZE WEDNESDAY AFTERNOON AT 10-20 MPH WILL
ENCOURAGE BETTER MIXING AND BOOST MAX TEMPS ALONG AND SOUTH OF I-80.
700 MB TEMPS WARM TO 10-15C ACROSS THE SOUTHERN HALF OF THE CWA
WEDNESDAY AFTERNOON...ACCELERATING MOUNTAIN SNOWMELT AND
CONTINUING HYDROLOGY CONCERNS...SEE BELOW. MODELS HAVE BACKED OFF
CONSIDERABLY ON INSTABILITY/CONVECTIVE POTENTIAL WEDNESDAY
COMPARED TO PREVIOUS RUNS. WITH ONLY VERY MODEST CAPE/LIFTED INDEX
PROGGED NEAR WHITE PINE COUNTY...REDUCED LOW POP GRIDS EVEN
FURTHER KEEPING ONLY ISOLATED AFTERNOON THUNDERSTORMS ON THE
HIGHER TERRAIN. PROBABLY SOME CUMULUS BUILDUPS ALONG THE CENTRAL
NEVADA CONVERGENCE ZONE WITH ONLY SPOTTY RAINFALL. MUCH DRIER AIR
ACROSS NORTHERN NEVADA WITH NO CHANCE OF RAIN. BT

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. MODELS COMING
INTO BETTER AGREEMENT ON LONG RANGE. EC A BIT MORE PROGRESSIVE THAN
GFS. AND THE EC'S CLOSED UPPER LOW OVER MONTANA/ALBERTA APPEARS TO
BE A BIT FURTHER SOUTH. MAJOR FEATURES ARE PRETTY CLOSE...THOUGH.
WENT WITH A COMBO PACKAGE. THE CLOSED LOW WILL EXIT THE REGION AND
HEAD EAST BUT A MERIDIONAL PATTERN WILL ALLOW A FAIRLY BROAD AND
DEEP TROUGH TO SETTLE IN OVER NEVADA THIS WEEKEND. PRETTY BENIGN AND
PLEASANT WEATHER UNTIL THEN...WITH ZERO TO LOW POPS THROUGH REST OF
THE WEEK. ON ESPECIALLY SUNDAY THE TROUGH APPEARS TO BE OUR NEXT
WEATHER MAKER...MAINLY FOR NORTHEAST AND EAST CENTRAL NEVADA. SOME
PRETTY GOOD CHANCES FOR DAY TIME SHOWERS AND THUNDERSTORMS AND NIGHT
TIME LINGERING SHOWERS FOR A FEW HOURS PAST SUNSET. INSTABILITY IS
PRETTY LIMITED IN THE MODELS AT THIS TIME AND SINCE IT'S SO FAR OUT
IN TIME...WILL NOT PREDICT STRONG STORMS. STILL...I RECOMMEND
KEEPING ANY EYE OUT SINCE THIS TROUGH COULD PROVE TO DIG DEEPER AND
LOOKS LIKE IT WANTS TO CURVE NEGATIVELY JUST A BIT. IF SO...WE COULD
GET SOME STRONG-ISH CONVECTION. CURVED JET STREAK APPEARS OVER
NORTHERN NEVADA SUNDAY MORNING...BUT LITTLE IN THE WAY OF LOW LEVEL
CONVERGENCE IS ON THE SCENE.

AFTER THIS ROUND OF WEATHER...DRY NORTHWEST FLOW WILL SETTLE IN OVER
THE STATE FOR MONDAY AND TUESDAY. BB

&&

.AVIATION...DRY AND VFR WITH LIGHT WINDS THROUGH TAF PERIOD. SOME
GUSTY WINDS AT KEKO THIS AFTERNOON. WINDS SHOULD DECREASE IN SPEED
AND GUSTINESS AFTER SUNSET. BB

&&

.FIRE WEATHER...EXPECTING DRY AND WARM CONDITIONS TODAY WITH HIGH
PRESSURE OVER THE GREAT BASIN. WILL SEE ANOTHER LOW PRESSURE SYSTEM
BEGIN MOVING IN WEDNESDAY...WITH BREEZY CONDITIONS EXPECTED DURING
THE AFTERNOON. THIS LOW PRESSURE SYSTEM WILL ALSO BRING ISOLATED
SHOWERS AND THUNDERSTORMS TO EASTERN NEVADA THROUGH THE END OF THE
WEEK. MZ

&&

.HYDROLOGY...WARM TEMPERATURES THROUGH WEDNESDAY WILL RESULT IN AN
INCREASED SNOW MELT. MAIN CONCERNS AT THIS TIME ARE THE JARBIDGE
RIVER AND LAMOILLE CREEK...BOTH OF WHICH ARE EXPECTED TO RISE TO
MINOR FLOOD STAGE BY TUESDAY EVENING. FLOOD WARNINGS HAVE BEEN
ISSUED FOR BOTH. MARYS RIVER NEAR CHARLESTON IS RISING AS WELL. THE
MARYS RIVER COULD REACH FLOOD STAGE LATE TUESDAY OR EARLY
WEDNESDAY. BB

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/98/98/94/98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:24 PM PDTRiver Flood WarningLKNElko8 days

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.